Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On groups of exponent four. III

Authors: N. D. Gupta and R. B. Quintana
Journal: Proc. Amer. Math. Soc. 33 (1972), 15-19
MSC: Primary 20F05
MathSciNet review: 0292919
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: C. R. B. Wright has shown that the nilpotency class of an n-generator group of exponent four is at most $ 3n - 1$. In this paper, it is shown that if this bound can be improved to $ 3n - 3$ then the free group of exponent four of infinite rank is solvable.

References [Enhancements On Off] (What's this?)

  • [1] N. D. Gupta and S. J. Tobin, On certain groups with exponent four, Math Z. 102 (1967), 216-226. MR 36 #5220. MR 0222168 (36:5220)
  • [2] N. D. Gupta and K. W. Weston, On groups of exponent four, J. Algebra 17 (1971), 59-66. MR 0268277 (42:3176)
  • [3] C. K. Gupta and N. D. Gupta, On groups of exponent four. II, Proc. Amer. Math. Soc. 31 (1972), 360-362. MR 0289631 (44:6819)
  • [4] G. Higman, The orders of relatively free groups, Proc. Internat. Conf. Theory of Groups (Canberra, 1965), Gordon and Beach, New York, 1967, pp. 153-165. MR 36 #2676. MR 0219597 (36:2676)
  • [5] A. L. Tritter, A module-theoretic computation related to the Burnside problem, Computational Problems in Abstract Algebra (Proc. Conf., Oxford, 1967), Pergamon, Oxford, 1970, pp. 189-198. MR 41 #6981. MR 0262373 (41:6981)
  • [6] C. R. B. Wright, On the nilpotency class of a group of exponent four, Pacific J. Math. 11 (1961), 387-394. MR 23 #A927. MR 0123602 (23:A927)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F05

Retrieve articles in all journals with MSC: 20F05

Additional Information

Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society